Alert archive / Kentucky / Frost Advisories in 2011
Frost Advisory 3, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Oct 2, 2011, 3:47 PM EDT for 29 counties in Kentucky. It took effect at Oct 3, 2011, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2011, 3:47 PM EDT (19:47 UTC)
- In effect from
- Oct 3, 2011, 3:00 AM EDT
- Expired
- Oct 3, 2011, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
All 29 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Harlan County, KY, Jackson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 37 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902 WWUS73 KJKL 021947 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 347 PM EDT SUN OCT 2 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109- 111>118-030400- /O.NEW.KJKL.FR.Y.0003.111003T0700Z-111003T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG 347 PM EDT SUN OCT 2 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY. * AREAS OF FROST WILL DEVELOP IN THE VALLEYS AS EARLY AS 3 AM AND BURN OFF BY 9 AM MONDAY MORNING. * TEMPERATURES WILL FALL INTO THE MID 30S FOR MOST VALLEY LOCATIONS. * THOSE WITH GARDENS SHOULD HARVEST OR TAKE STEPS TO PROTECT TENDER PLANTS LIKE TOMATOES...SWEET POTATOES AND PUMPKINS. SOYBEANS COULD ALSO SUFFER DAMAGE FROM FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ABE
3 follow-up statements
800 WWUS73 KJKL 030404 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1204 AM EDT MON OCT 3 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109- 111>118-031300- /O.CON.KJKL.FR.Y.0003.111003T0700Z-111003T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG 1204 AM EDT MON OCT 3 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * AREAS OF FROST WILL DEVELOP IN THE VALLEYS AS EARLY AS 3 AM AND BURN OFF BY 9 AM MONDAY MORNING. * TEMPERATURES WILL FALL INTO THE MID 30S FOR MOST VALLEY LOCATIONS. * THOSE WITH GARDENS SHOULD HARVEST OR TAKE STEPS TO PROTECT TENDER PLANTS LIKE TOMATOES...SWEET POTATOES AND PUMPKINS. SOYBEANS COULD ALSO SUFFER DAMAGE FROM FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ABE/GEOGERIAN
047 WWUS73 KJKL 030715 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 315 AM EDT MON OCT 3 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109- 111>118-031300- /O.CON.KJKL.FR.Y.0003.000000T0000Z-111003T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG 315 AM EDT MON OCT 3 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * AREAS OF FROST WILL DEVELOP IN THE VALLEYS TOWARD DAWN AND BURN OFF BY 9 AM MONDAY MORNING. * TEMPERATURES WILL FALL INTO THE MID 30S FOR MOST VALLEY LOCATIONS. * MORNING COMMUTERS NEED TO BE PREPARED FOR THE POTENTIAL OF FROST ON THEIR VEHICLES AND ALLOW FOR SOME EXTRA TIME TO REACH THEIR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ABE/GREIF
480 WWUS73 KJKL 031310 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 910 AM EDT MON OCT 3 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109- 111>118-031415- /O.EXP.KJKL.FR.Y.0003.000000T0000Z-111003T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG 910 AM EDT MON OCT 3 2011 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ HAL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 2, 2:54 PM EDT, 53 minutes earlier.
Area forecast discussion, Oct 2, 2:54 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 254 PM EDT SUN OCT 2 2011 .SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...UPDATED UPPER LOW WILL CONTINUE TO PIVOT IN PLACE OVER THE MID ATLANTIC STATES THROUGH TOMORROW BEFORE FINALLY GETTING A NUDGE TO THE EAST AS A RIDGE BUILDS INTO THE REGION. FAR EAST KENTUCKY WILL CONTINUE TO FACE OCCASIONAL INTRUSIONS OF CLOUD COVER UNTIL THE UPPER LOW PULLS AWAY...BUT THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN PARTLY CLOUDY AT WORST AND EXPERIENCE A WARMING TREND OVER THE NEXT COUPLE OF DAYS. THE ONLY MENTION OF PRECIP FOR THE PERIOD WILL BE OVER FAR EAST MARTIN AND PIKE COUNTIES TONIGHT WHERE AN ISOLATED SHOWER WILL BE POSSIBLE. FROST IS AGAIN A CONCERN TONIGHT. DEWPOINTS HAVE REMAINED IN THE MID 30S FOR MANY AREAS AND THE ONLY LIMITING FACTOR FOR VALLEY FROST WILL BE CLOUDS. CURRENT SATELLITE IMAGERY SHOWS CONSIDERABLE CLOUD COVER OVER EASTERN OHIO AND WEST VIRGINIA AND WITH THE UPPER LOW EXPECTED TO MAKE A SLIGHT JOG TO THE WEST TONIGHT...SOME OF THIS CLOUD COVER WILL LIKELY SPILL INTO FAR EAST KENTUCKY THROUGH THE NIGHT. THE REST OF THE AREA WILL LIKELY REMAIN CLEAR TO MOSTLY CLEAR. THUS...WILL ISSUE A FROST ADVISORY FOR EVERYONE EXCEPT JOHNSON...MARTIN...PIKE AND FLOYD COUNTIES BETWEEN 3 AM AND 9 AM WITH VALLEY TEMPS BOTTOMING OUT IN THE MID 30S. THIS SHOULD BE OUR LAST FROST NIGHT THIS GO AROUND WITH HIGHER DEWPOINTS ADVECTING IN THE NEXT FEW DAYS. OUR TEMPERATURE FORECAST WILL FAVOR THE COOLER GUIDANCE EXCEPT ON TUESDAY WHEN THE WARMER NUMBERS LOOKED MORE REASONABLE AS THE UPPER RIDGE BEGINS TO BUILD IN. LOW TEMPERATURE RANGES WILL START TO WIDEN AS THE AIRMASS DRIES OUT AND VALLEY BOTTOM TO RIDGETOP DIFFERENCES WILL APPROACH 10 DEGREES BY TUESDAY NIGHT. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/...UPDATED MODELS AGREE ON A STRONG BLOCKING UPPER RIDGE TO BE PARKED OVER THE REGION THROUGH THE PERIOD. THIS WILL BRING CLEAR TO MOSTLY CLEAR SKIES WITH DRY WEATHER. THERE WILL BE WIDE DIURNAL TEMPERATURE CHANGES...AND RIDGE/VALLEY LOW TEMPERATURE DIFFERENCES. NEW WARMER 12Z MEX MOS MAX TEMPS LOOK REASONABLE WED-FRI. THINK THAT THE MOS COOL DOWN NEXT WEEKEND MAY BE TOO GREAT...WITH MOS TRENDING TOWARD CLIMATOLOGY. THE GFS DOES SHOW SOME INCREASE IN HIGH CLOUDS FOR SUNDAY...BUT NO CHANGE IN AIR MASS...AND HAVE OPTED TO GO ABOVE MOS GUIDANCE FOR MAX TEMPS NEXT WEEKEND. && .AVIATION.../18Z TO 18Z/ AN UPPER LEVEL LOW WILL CONTINUE TO SPIN OVER THE MID ATLANTIC THROUGH THE PERIOD BRINGING PERIODIC INTRUSIONS OF CLOUD COVER INTO EAST KENTUCKY. THESE WILL STAY EAST OF JKL FOR THE MOST PART WITH VFR CONDITIONS ANTICIPATED AT THE TAF SITES FOR THIS PERIOD. BREEZY NORTHWEST WINDS THIS AFTERNOON WILL SUBSIDE BY EARLY EVENING. ANY FOG TONIGHT SHOULD REMAIN CONFINED TO THE DEEPEST RIVER VALLEYS. && .JKL WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 9 AM EDT MONDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106-108-109-111>118. && SHORT TERM...ABE LONG TERM...HAL AVIATION...ABE
Hazardous weather outlook, Oct 2, 9:24 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 924 AM EDT SUN OCT 2 2011 KYZ044-050>052-058>060-069-088-104-106>120-031600- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 924 AM EDT SUN OCT 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ068-079-080-083>087-031600- ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- 924 AM EDT SUN OCT 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ABE
Nearby
Frost Advisories in Kentucky, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.